Alert archive / Texas / Wind Advisories in 2018
Wind Advisory 11, NWS Houston/Galveston, TX
NWS Houston/Galveston, TX issued this wind advisory at Dec 14, 2018, 4:08 AM CST for 8 counties in Texas. It took effect at Dec 14, 2018, 11:00 AM CST. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Dec 14, 2018, 4:08 AM CST (10:08 UTC)
- In effect from
- Dec 14, 2018, 11:00 AM CST
- Expired
- Dec 14, 2018, 5:00 PM CST
- In force
- 6 hr
- Issued by
- NWS Houston/Galveston, TX
Counties Brazoria County, TX, Chambers County, TX, Fort Bend County, TX, Galveston County, TX, Harris County, TX, Jackson County, TX, Matagorda County, TX, Wharton County, TX
The radar
The Houston radar (KHGX), 54 km from the middle of the area, began a volume at 10:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 00:00Z, 10.1 hours before the alert went out and 245 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2680 m above ground
- 0-6 km bulk shear
- 59 kt
- 0-1 km storm-relative helicity
- -89 m²/s²
- 0-3 km storm-relative helicity
- 95 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
196 WWUS74 KHGX 141008 NPWHGX URGENT - WEATHER MESSAGE National Weather Service Houston/Galveston TX 408 AM CST Fri Dec 14 2018 ...A Wind Advisory is in effect from 11 AM through 5 PM... .An area of low pressure over northeast Texas will move east today. Strong west to northwest winds on the back side of the low will move into Southeast Texas later this morning. TXZ213-214-226-227-235>238-313-335>338-436>438-142300- /O.CAN.KHGX.WI.Y.0010.000000T0000Z-181214T2100Z/ /O.NEW.KHGX.WI.Y.0011.181214T1700Z-181214T2300Z/ Brazoria Islands-Chambers-Coastal Brazoria-Coastal Galveston- Coastal Harris-Coastal Jackson-Coastal Matagorda-Fort Bend- Galveston Island and Bolivar Peninsula-Inland Brazoria- Inland Galveston-Inland Harris-Inland Jackson-Inland Matagorda- Matagorda Islands-Wharton- Including the cities of Alvin, Anahuac, Angleton, Bay City, Baytown, Clute, Dickinson, Edna, El Campo, First Colony, Freeport, Friendswood, Galveston, Ganado, Houston, La Marque, Lake Jackson, League City, Mission Bend, Missouri City, Mont Belvieu, Old River-Winfree, Palacios, Pasadena, Pearland, Pecan Grove, Rosenberg, Stowell, Sugar Land, Surfside Beach, Texas City, Wharton, and Winnie 408 AM CST Fri Dec 14 2018 ...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 5 PM CST THIS AFTERNOON... The National Weather Service in Houston/Galveston has issued a Wind Advisory, which is in effect from 11 AM this morning to 5 PM CST this afternoon. * EVENT...Winds west to northwest 20 to 30 mph with occasional gusts to near 40 mph. * TIMING...Thursday afternoon through Friday afternoon. * IMPACT...Loose objects outside may below away. Be sure to secure any tents, canopies, patio furniture, bouncy houses, and high- profile cranes. High profile vehicles on southwest to northeast roads may experience strong cross winds. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drivers of vans...campers...trailers...and other high-profile vehicles should be alert to the danger of these winds... especially when driving along southwest to northeast oriented roads. && $$ TXZ195>199-210>212-141115- /O.CAN.KHGX.WI.Y.0010.000000T0000Z-181214T2100Z/ Austin-Brazos-Burleson-Colorado-Grimes-Montgomery-Waller- Washington- Including the cities of Bellville, Brenham, Brookshire, Bryan, Caldwell, College Station, Columbus, Conroe, Eagle Lake, Hempstead, Navasota, Prairie View, Sealy, Somerville, The Woodlands, Waller, and Weimar 408 AM CST Fri Dec 14 2018 ...WIND ADVISORY IS CANCELLED... The National Weather Service in Houston/Galveston has cancelled the Wind Advisory. West to northwest winds will increase late this morning as an area of low pressure over northeast Texas exits the region. It will be breezy but sustained winds are expected to remain below 25 miles per hour and the Wind Advisory previously in effect has been canceled. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before this wind advisory went out at Dec 14, 4:07 AM CST, 1 minute earlier.
Area forecast discussion, Dec 14, 4:07 AM CST, 1 minute before
Area Forecast Discussion
National Weather Service Houston/Galveston TX
407 AM CST Fri Dec 14 2018
.DISCUSSION...
At 1 AM, low pressure was located near the Arklatex with a cold
front over the west central Gulf and a secondary trough of low
pressure extending SW from the low across Central TX. 00z 850 mb
analysis showed a well defined low pressure system over N TX with
a trough extending south toward the middle coast. 850 mb moisture
was still plentiful over the eastern third of the state, east of
the weak trough axis. At 300 mb, a well defined upper low was also
located over N TX with a nice split in the upper level winds over
NE TX. The upper low is progged to sink SE today as the surface
low scoots to the east. Patchy light rain will accompany the upper
low as it moves across the region. The forecast soundings for
KCLL shows the lowest 5000 feet above freezing and not much in the
way of saturation at 10 C so although can't completely rule out a
few snow flurries, feel the primary precipitation type will be
light rain or drizzle. Best rain chances should remain over the
northern third of the CWA closest to the best diffluence. Strong
CAA coupled with the cloud cover and mixing from winds will keep
temperatures very cool today with high temperatures struggling to
reach the middle 50's.
As for the Wind Advisory, well, it's been in effect for a while
and wind observations have been reluctant to meet Advisory
criteria. The gradient is expected to tighten later this morning
and the latest LAV/ECMWF guidance supports an increase in wind
speeds. Have reconfigured the Wind Advisory to remove some of the
far NW counties and start the Advisory at 17z and continue it
through 23z. Areas close to the Gulf/Bays should have very strong
winds this afternoon. As for Harris County, it's a large county
and the stronger winds will be near KHOU toward the bay. The NW
half of the county will probably stay below Advisory criteria.
Clouds will linger tonight as the upper/sfc low depart the
region. On Saturday, clouds in the morning will gradually erode
as weak high pressure builds into south central TX. The high will
reside over the area through Monday before shifting east Mon
night. Cirrus clouds will be streaming into the area Sun-Sun night
but no precip is expected. Temperatures will begin to moderate
Sunday into Monday as 850 temps gradually warm. Sfc winds will
remain out of the north so the warm up will be slow.
Things look a bit more interesting for Tuesday night into
Wednesday as a strong short wave moves into the southern plains.
PW values increase to around 1.25 inches and fcst soundings over
the southern half of the region become saturated. Jet dynamics
look good early Wednesday but a confluent upper flow by late Wednesday
aftn should provide a quick end to precip. The end of next week
looks dry with near to slightly above normal temperatures. 43
&&
.MARINE...
The cold front that pushed through the region yesterday has left
behind a rather strong pressure gradient resulting in moderate to
strong west northwesterly winds. The upper level low pressure system
will continue to skirt SE TX pushing off to the northeast later this
morning and into the afternoon hours. Therefore, the pressure
gradient should slacken throughout the day and the moderate to
strong west northwest wind should become more moderate northwesterly
winds by the afternoon hours. Gale Warnings have been canceled for
both Matagorda and Galveston Bays as observations have remained
below criteria and global guidance has also trended lower in the
most recent runs. Small Craft Advisories have been substituted in
place of the Gale Warnings across both bays. Gale Warnings remain in
effect across the Gulf waters with the strongest winds and highest
seas remaining in the western offshore waters this morning. Both
winds and seas should lower throughout the afternoon and into the
evening hours. Later this afternoon, Gale Warnings will transition
into Small Craft Advisories across the Gulf waters through Saturday
morning.
These west to northwesterly winds will also result in low tide
levels with water levels falling between -1.0 to 1.5 feet below
MLLW. Impacts will likely be felt during the low tide cycle this
afternoon. Low Water Advisories remain in effect through 6 PM this
evening for both Matagorda and Galveston Bays.
Hathaway
&&
.PRELIMINARY POINT TEMPS/POPS...
College Station (CLL) 52 40 60 38 65 / 30 10 0 0 0
Houston (IAH) 54 43 60 42 65 / 30 10 0 0 0
Galveston (GLS) 56 47 58 50 61 / 20 10 0 0 0
&&
.HGX WATCHES/WARNINGS/ADVISORIES...
TX...Wind Advisory from 11 AM this morning to 5 PM CST this afternoon
for the following zones: Brazoria Islands...Chambers...
Coastal Brazoria...Coastal Galveston...Coastal Harris...
Coastal Jackson...Coastal Matagorda...Fort Bend...Galveston
Island and Bolivar Peninsula...Inland Brazoria...Inland
Galveston...Inland Harris...Inland Jackson...Inland
Matagorda...Matagorda Islands...Wharton.
GM...Small Craft Advisory until 9 PM CST this evening for the
following zones: Galveston Bay...Matagorda Bay.
Small Craft Advisory from 3 PM this afternoon to 6 AM CST
Saturday for the following zones: Coastal waters from
Freeport to Matagorda Ship Channel TX out 20 NM...Coastal
waters from High Island to Freeport TX out 20 NM...Waters
from Freeport to Matagorda Ship Channel TX from 20 to 60
NM...Waters from High Island to Freeport TX from 20 to 60
NM.
Gale Warning until 3 PM CST this afternoon for the following
zones: Coastal waters from Freeport to Matagorda Ship
Channel TX out 20 NM...Coastal waters from High Island to
Freeport TX out 20 NM...Waters from Freeport to Matagorda
Ship Channel TX from 20 to 60 NM...Waters from High Island
to Freeport TX from 20 to 60 NM.
&&Hazardous weather outlook, Dec 13, 5:54 PM CST, 10 hours 14 minutes before
Hazardous Weather Outlook National Weather Service Houston/Galveston TX 554 PM CST Thu Dec 13 2018 TXZ163-164-176>179-195>200-210>214-226-227-235>238-300-313- 335>338-436>438-141300- Austin-Brazoria Islands-Brazos-Burleson-Chambers-Coastal Brazoria- Coastal Galveston-Coastal Harris-Coastal Jackson- Coastal Matagorda-Colorado-Fort Bend- Galveston Island and Bolivar Peninsula-Grimes-Houston- Inland Brazoria-Inland Galveston-Inland Harris-Inland Jackson- Inland Matagorda-Madison-Matagorda Islands-Montgomery- Northern Liberty-Polk-San Jacinto-Southern Liberty-Trinity-Walker- Waller-Washington-Wharton- 554 PM CST Thu Dec 13 2018 This hazardous weather outlook is for portions of Southeast Texas. .DAY ONE...Tonight Strong and gusty west to northwest winds can be expected to develop this evening and tonight in the wake of the cold frontal passage. Secure any loose objects that are outside, and use caution when driving due to possible strong cross winds. A Wind Advisory is in effect. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Strong and gusty west to northwest winds can be expected to persist through Friday afternoon. A Wind Advisory is in effect through Friday afternoon. Secure any loose objects that are outside, and use caution when driving due to possible strong cross winds. Winds are expected to gradually decrease Friday night through the weekend. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time. GMZ330-335-350-355-370-375-141300- Coastal waters from Freeport to Matagorda Ship Channel TX out 20 NM-Coastal waters from High Island to Freeport TX out 20 NM- Galveston Bay-Matagorda Bay- Waters from Freeport to Matagorda Ship Channel TX from 20 to 60 NM-Waters from High Island to Freeport TX from 20 to 60 NM- 554 PM CST Thu Dec 13 2018 This hazardous weather outlook is for portions of Southeast Texas. .DAY ONE...Tonight Strong and gusty west to northwest winds, possibly reaching or exceeding gale force, can be expected to develop in the wake of the cold frontal passage. A Gale Warning is in effect. In addition, the strong winds might be able to drive water out of the Bays tonight into Friday. A Low Water Advisory will be in effect. Mariners should remain in port. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Strong and gusty west to northwest winds, possibly reaching or exceeding gale force, can be expected to continue through Friday afternoon. The strong winds might be able to drive water out of the Bays on Friday. A Low Water Advisory will be in effect and mariners should remain in port. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time.
The office that day
Everything else NWS Houston/Galveston, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 13, 10:10 PM CST | Low Water Advisory | HGX | 35 hr | |
| Dec 14, 3:56 AM CST | Small Craft Advisory | HGX | 29 hr | |
| Dec 14, 4:47 AM CST | River Flood Warning | HGX | Brazoria | 21 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.